A 16-Year-Old Lady with Transformer Oil Poisoning in Intensive Care Unit of Enam Medical College Hospital

Authors

  • Easnem Khanum Associate Professor, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka
  • Md Ashraful Islam Associate Professor, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka
  • Nelufa Tahera Rahman Medical Officer, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka
  • ASM Rafiqul Islam Professor, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka
  • Md Rezaul Haque Professor, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka

DOI:

https://doi.org/10.3329/jemc.v6i2.27768

Keywords:

Transformer oil, PCB toxicity, Transformer oil poisoning

Abstract

Transformer oil is one kind of highly refined oil which is used as coolant and heat exchanger in different electronic equipments. Poisoning with this oil is a rare type of chemical poisoning as it is not easily available for household purpose. The main constituent of transformer oil is polychlorinated biphenyl (PCB) which is responsible for producing toxicity in humans. Chronic exposure with PCB may cause some toxicity such as hepatotoxicity and neurotoxicity. Here we present a case of acute toxicity with transformer oil of a rural woman in Bangladesh who ingested this oil as suicidal attempt. She was managed efficiently through conservative treatment along with artificial ventilation.

J Enam Med Col 2016; 6(2): 110-113

Downloads

Download data is not yet available.
Abstract
8614
PDF
1263

Author Biography

Easnem Khanum, Associate Professor, Department of Anaesthesiology and Intensive Care Unit, Enam Medical College & Hospital, Savar, Dhaka



Downloads

Published

2016-06-21

How to Cite

Khanum, E., Islam, M. A., Rahman, N. T., Islam, A. R., & Haque, M. R. (2016). A 16-Year-Old Lady with Transformer Oil Poisoning in Intensive Care Unit of Enam Medical College Hospital. Journal of Enam Medical College, 6(2), 110–113. https://doi.org/10.3329/jemc.v6i2.27768

Issue

Section

Case Reports